MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-802
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right knee was revised due to the medial femoral condyle of the femoral component breaking off.Intra-operatively, insert wear and sharp edges were noted.The femoral component and insert were revised.Rep confirmed that other than pictures and possibly implant information, no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed.Method & results: product evaluation and results: visual: visual inspection of the provided photos indicate an implanted femoral component and insert.The condyle of the femoral component is fractured.Insert wear cannot be confirmed as the device was not returned.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated " both the lateral view x-ray and intra-operative photograph demonstrate a fractured medial femoral condyle of a tka femoral component.Fracture of the medial femoral condyle of a tka femoral component is confirmed.The root cause of this fracture cannot be identified from this limited documentation" -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the femoral component.Visual inspection of the provided photos indicate an implanted femoral component and insert.The condyle of the femoral component is fractured.A review of medical records with a clinical consultant indicated " both the lateral view x-ray and intra-operative photograph demonstrate a fractured medial femoral condyle of a tka femoral component.Fracture of the medial femoral condyle of a tka femoral component is confirmed.The root cause of this fracture cannot be identified from this limited documentation".No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed.Method & results: product evaluation and results: visual: visual inspection of the provided photos indicate an implanted femoral component and insert.The condyle of the femoral component is fractured.Insert wear cannot be confirmed as the device was not returned.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant indicated " both the lateral view x-ray and intra-operative photograph demonstrate a fractured medial femoral condyle of a tka femoral component.Fracture of the medial femoral condyle of a tka femoral component is confirmed.The root cause of this fracture cannot be identified from this limited documentation." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the femoral component.Visual inspection of the provided photos indicate an implanted femoral component and insert.The condyle of the femoral component is fractured.A review of medical records with a clinical consultant indicated " both the lateral view x-ray and intra-operative photograph demonstrate a fractured medial femoral condyle of a tka femoral component.Fracture of the medial femoral condyle of a tka femoral component is confirmed.The root cause of this fracture cannot be identified from this limited documentation".No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #8 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16682518
Report Number0002249697-2023-00359
Device Sequence Number20656259
Product Code MBH
UDI-Device Identifier07613327040364
UDI-Public07613327040364
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number5510-F-802
Device Catalogue Number5510F802
Device Lot NumberS3FKM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale